# SDR 99ZZZX396

- Difficulty date: December 24, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N420ER
- Make and model: Cessna 172R
- Aircraft serial: 17280634
- Engine: Lyc IO360L2A
- System (JASC): 2434 · DC Generator-Alternator
- Part: Wire
- Condition: Broken
- Location: Alternator
- Part time: 256 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

LOW VOLTAGE LIGHT CAME ON SEVERAL TIMES DURING FLIGHT.  PERFORMED ENGINE RUN-UP FOR OPERATIONAL CHECK OF ALTERNATOR.  ALTERNATOR CHECKS GOOD.   BATTERY AND GROUND ALTERNATOR TERMINALS WERE FOUND BROKEN.  THESE WIRE TERMINALS APPEAR TO BE THIN AND ARE BREAKING JUST IN FRONT OF THE CRIMP.  REPLACED WIRE TERMINALS TO ALTERNATOR AND OPER CHECK GOOD.  SE78-38 APPLIED TO 1979 VINTAGE C172 PRESCRIBED A PROCEDURE TO ISOLATE AND SECURE ALTERNATOR WIRES TO AFT FRAME OF ALTERNATOR IN SEVERAL PLACES AND ELIMINATED WIRE TERMINAL BREAKAGE.  SUGGEST S/N AND MODEL APPLICABILITY BE REVISED TO INCLUDE RECENT PRODUCTION ACFT WHICH WOULD ELIMINATE ELEC SYS MALFUNCTION AND/OR FAILURE IN 53 C172R ACFT.
